Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The invariant subspace structure of nonselfadjoint crossed products


Author: Baruch Solel
Journal: Trans. Amer. Math. Soc. 279 (1983), 825-840
MSC: Primary 46L55; Secondary 46L10
DOI: https://doi.org/10.1090/S0002-9947-1983-0709586-5
MathSciNet review: 709586
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{L}$ be the von Neumann algebra crossed product determined by a finite von Neumann algebra $ M$ and a trace preserving $ ^{\ast}$-automorphism $ \alpha $ of $ M$. We study the invariant subspace structure of the subalgebra $ {\mathcal{L}_ + }$ of $ \mathcal{L}$ consisting of those operators whose spectrum with respect to the dual automorphism group on $ \mathcal{L}$ is nonnegative. We investigate the conditions for two invariant subspaces $ {\mathcal{M}_1}$, and $ {\mathcal{M}_2}$ (with $ {Q_{1}},{Q_2}$ the corresponding orthogonal projections) to satisfy $ {Q_1} = {R_\upsilon }\,{Q_2}\,R_\upsilon^{\ast}$ for some partial isometry $ {R_{\upsilon }}$ in $ \mathcal{L}^{\prime}$. We use this analysis to find the general form of a $ \sigma $-weakly closed subalgebra of $ \mathcal{L}$ that contains $ {\mathcal{L}_ + }$.


References [Enhancements On Off] (What's this?)

  • [1] J. Dixmier, Les algèbres d'opérateurs dans l'espace Hilbertien, Gauthier-Villars, Paris, 1969.
  • [2] M. McAsey, Invariant subspaces of nonselfadjoint crossed products. Pacific J. Math. 96 (1981), 457-473. MR 637983 (83b:46085)
  • [3] M. McAsey, P. S. Muhly and K.-S. Saito, Nonselfadjoint crossed products (invariant subspaces and maximality), Trans. Amer. Math. Soc. 248 (1978), 381-409. MR 522266 (80j:46101b)
  • [4] -, Nonselfadjoint crossed products. II, J. Math. Soc. Japan. 33 (1981), 485-495. MR 620285 (83a:46071)
  • [5] K.-S. Saito, The Hardy spaces associated with a periodic flow on a von Neumann algebra, Tôhoku Math. J. 29 (1977), 69-75. MR 0440381 (55:13256)
  • [6] -, Invariant subspaces for finite maximal subdiagonal algebras, Pacific J. Math. 93 (1981), 431-434. MR 623573 (82m:46068)
  • [7] I. E. Segal, A non-commutative extension of abstract integration, Ann. of Math. (2) 57 (1953), 401-457. MR 0054864 (14:991f)
  • [8] B. Solel, The multiplicity functions of invariant subspaces for nonselfadjoint crossed products (preprint). MR 745604 (85i:46095)
  • [9] M. Takesaki, Duality for crossed products and the structure of von Neumann algebras of type III, Acta Math. 131 (1973), 249-310. MR 0438149 (55:11068)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46L55, 46L10

Retrieve articles in all journals with MSC: 46L55, 46L10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0709586-5
Keywords: Crossed products, invariant subspace, nonselfadjoint algebra, shift operator, centre-valued trace
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society